Jump to content
CrazyBoards.org

Recommended Posts

Does anyone use Abilify as their primary stabiliser? Does it keep you stable without needing additional stabilising meds?

Does anyone use another AAP as a primary stabiliser/on its own for BP?

What do you guys think of this strategy?

I want to go off lithium. Lamictal is not enough to keep the mania at bay. I'm wondering if Abilify could replace lithium as the anti mania stabiliser? I know it is approved for acute mania, but not as a maintenance treatment to prevent further episodes AFAIK.

Share this post


Link to post
Share on other sites

I replaced lithium with Abilify. I was also on doxepin, eventually, and that lead to the longest good period I've had in ages. I had Zyprexa available, too, but I never needed while on Abilify. But I didn't get any results from Abilify until after I hit 15 mg. Unfortunately, it made my hair fall out, so I jettisoned it. 

Share this post


Link to post
Share on other sites
1 hour ago, Flash said:

I replaced lithium with Abilify. I was also on doxepin, eventually, and that lead to the longest good period I've had in ages. I had Zyprexa available, too, but I never needed while on Abilify. But I didn't get any results from Abilify until after I hit 15 mg. Unfortunately, it made my hair fall out, so I jettisoned it. 

My hair has been thinning a noticeable amount too...I didn't think Abilify could cause that. I thought Lamictal was the culprit. Hmmm

Share this post


Link to post
Share on other sites

Seroquel is my main stabiliser at the moment, definitely worth looking into

Share this post


Link to post
Share on other sites
4 hours ago, Asho2345 said:

Seroquel is my main stabiliser at the moment, definitely worth looking into

Can I ask how much you take? I'm on my phone and can't see lol.

I have had good results with quel in the past but couldn't take much more than 300mg. Don't know if that would be enough.

Share this post


Link to post
Share on other sites

I find loxapine to be the only antipsychotic that both controls my mania and also is tolerable. I quit Latuda (akathisia), Saphris (akathisia), Fanapt (cardiac side effects / pounding heart), Abilify (emotional blunting), Zyprexa (weight/cholesterol/triglyceride gains). Loxapine at 25mg has had next to no side effects and pretty much knocks my mania on its ass. It also boosts the Prozac to help with my depression because loxapine is broken down to the antidepressant amoxapine.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By inconsequinntial
      I started Abilify 2mg on Monday to try as an adjunct treatment to Wellbutrin XL 450mg. Since Monday night, I have had a headache that has not stopped, although it seems to be at it's worst maybe 6-10 hours after I've taken my meds. 
      It only occurred to me today that my headache might be a side effect of Abilify and I wanted to hear if anyone had similar experiences or not, and if you did if it cleared up or not
       
      Edit to add: I've also been experiencing intense nausea, with fits of gagging and retching and I did throw up a little on Tuesday night, and a complete lack of appetite as well the last few days.
    • By Cyclingsarah
      About to go off abilify. Went from 2.5 mg - 1.25 mg 5 days ago.
      since yesterday anxiety, agitation and akathisia has gone through the roof. My intire body tingles, burns etc. And it feels like i’m about to explode. Just can’t relax.
      I was only on the drug for 4 weeks.
      Any ideas how long this is going to last?? And has anyone experienced this as well?
       
      damn you drugs.. Amiright 
    • By Cyclingsarah
      Which makes you feel more flat? Antipsychotics or lithium? 
    • By Wife
      My husband takes 1200 mg lithium carbonate, abilify, Xanax, antidepressants, three blood pressure meds, and few others for acid reflux and he drinks alcohol. Over the counter sleep aids too. He was smoking marijuana every 2-3 hours before starting the abilify. I have filed for a divorce and he stopped smoking because I am fight for custody of my son. 
       
      He is manic, bipolar and I think possibly schizophrenic. I have been reading the side effects of these drugs and wonder if anyone else has taken this type if cocktail and what their experience has been. 
       
      The last time I saw him he was shaking and look “wild eyed” and was red faced (flushed). Is it likely that at the level of his meds is he walking around in a “fog” and with this regiment how long until his health is affected? He has been on blood pressure meds for 16 years, a history of 5 years on lortab, followed by a 3 year history of suboxone use and  Seroquel
      he has been on Xanax for 10+ years 
      alcohol addiction 20 years with varying degrees of use
       
      what is his mental state likely to be with this many drugs?
      he insists he does not have a problem 
       
      please help me understand his mind and what is the most likely state he is in
    • By Cyclingsarah
      Hi guys!
      I’m new to this forum, so this will be my first post. I’ve found a lot of comfort reading about all of your experiences. Thank you for that!
      I recently started taking abilify to control my hypomania. Started on 1.25 mg for a week, and I’ve been on 2.5 mg for little over a week now. I am extremely sensitive to medication - especially the ones acting on dopamine. I probably won’t be able to get above 2.5 mg - maybe 5 mg if I’m lucky. 
      If abilify doesn’t work, Lithium will be next.
      My problem is... Abilify is making me hypomanic. 1.25 mg made me hypomanic for about 4 days, then it stopped. Since upping my dosage to 2.5 mg I have been hypomanic, and it doesn’t seem to end anytime soon. It’s uncomfortable activating for me. I have read about some similar experiences, BUT I haven’t read about anyone having this reaction, and then actually found relief from hypomania/mania afterwards - staying on the same low dosage.
      I’m really desperate, since I’ve pretty much tried everything else and do not want to end up on lithium. 
      Let me know what you think! :-)))
      Sarah / Denmark
       
×